Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 23, NWS Shreveport, LA

May 10, 2009Bowie County, Texas; Miller County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 6:31 AM CDT for Bowie County, Texas; Miller County, Arkansas. It was in force for 8 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 6:31 AM CDT (11:31 UTC)
Expired
May 10, 2009, 2:30 PM CDT
In force
8 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:45 AM CDTFLASH FLOODDe Kalb, TXCR 992 NORTH OF DEKALB FLOODED AND CLOSED.
May 10, 6:45 AM CDTFLASH FLOODNew Boston, TXNUMEROUS CITY STREETS UNDER WATER AT THIS TIME.
May 10, 8:00 AM CDTHEAVY RAIN 8.15New Boston, TX
May 10, 9:15 AM CDTFLASH FLOODNew Boston, TXNUMEROUS COUNTY ROADS REMAIN UNDER WATER AT THIS TIME.
May 10, 9:20 AM CDTFLASH FLOODTexarkana, ARAUTOMOBILE FLOODED AND STALLED ON SOUTH STATE LINE ROAD.
May 10, 10:25 AM CDTFLASH FLOODN Texarkana, TXCAR STALLED IN HIGH WATER ON COOPER LANE IN THE EXTREME NORTHERN PORTION OF TEXARKANA.
May 10, 10:25 AM CDTFLASH FLOODRedwater, TXHIGH WATER REPORTED ON TRISTATE ROAD IN REDWATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 101131
FFWSHV
ARC091-TXC037-101530-
/O.NEW.KSHV.FF.W.0023.090510T1131Z-090510T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 1030 AM CDT

* AT 629 AM CDT...ADDITIONAL STRONG THUNDERSTORMS PRODUCING LOCALLY
  HEAVY RAINFALL WILL BE MOVING INTO THE WARNED AREA THIS MORNING. 
  EXPECT ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES THIS MORNING...
  ESPECIALLY ALONG AND NORTH OF A LINE FROM DEKALB AND NEW BOSTON...
  ONTO NEAR TEXARKANA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3369 9474 3363 9445 3360 9445 3359 9437
      3355 9438 3359 9416 3354 9398 3357 9396
      3361 9381 3333 9369 3332 9365 3327 9372
      3319 9374 3320 9405 3328 9405 3331 9416
      3325 9424 3329 9448 3325 9463 3334 9474

$$

13
2 follow-up statements
000 
WGUS54 KSHV 101509
FFWSHV
ARC091-TXC037-101930-
/O.EXT.KSHV.FF.W.0023.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 230 PM CDT

* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
  WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL
  BE POSSIBLE THIS MORNING ACROSS ALL OF NEVADA COUNTY THROUGH MID
  AFTERNOON. EXCESSIVE HEAVY RAINFALL OF 6 TO 8 INCHES HAS FALLEN 
  ACROSS PORTIONS OF THE WARNED AREA OVERNIGHT INTO EARLY THIS MORNING
  AND THE ADDITIONAL RAINFALL WILL PROLONG THE FLOOD THREAT. NUMEROUS
  ROADS THROUGHOUT THE COUNTIES REMAIN FLOODED AND CLOSED AT THIS 
  TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3369 9474 3363 9445 3360 9445 3359 9437
      3355 9438 3359 9416 3354 9398 3357 9396
      3361 9381 3333 9369 3332 9365 3327 9372
      3319 9374 3320 9405 3328 9405 3331 9416
      3325 9424 3329 9448 3325 9463 3334 9474

$$

13
000 
WGUS54 KSHV 101513 CCA
FFWSHV
ARC091-TXC037-101930-
/O.COR.KSHV.FF.W.0023.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 230 PM CDT

* AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
  WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL
  BE POSSIBLE THIS MORNING ACROSS ALL OF THE WARNED AREA THROUGH
  MID AFTERNOON. EXCESSIVE HEAVY RAINFALL OF 6 TO 8 INCHES HAS FALLEN 
  ACROSS PORTIONS OF THE WARNED AREA OVERNIGHT INTO EARLY THIS MORNING
  AND THE ADDITIONAL RAINFALL WILL PROLONG THE FLOOD THREAT. NUMEROUS
  ROADS THROUGHOUT THE COUNTIES REMAIN FLOODED AND CLOSED AT THIS 
  TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3369 9474 3363 9445 3360 9445 3359 9437
      3355 9438 3359 9416 3354 9398 3357 9396
      3361 9381 3333 9369 3332 9365 3327 9372
      3319 9374 3320 9405 3328 9405 3331 9416
      3325 9424 3329 9448 3325 9463 3334 9474

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:26 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 10, 3:26 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT SUN MAY 10 2009

.DISCUSSION...
WEATHER PATTERN IS SOMEWHAT COMPLICATED THIS MORNING. WILL TRY TO
DESCRIBE IT AS BEST AS POSSIBLE. AT THE SURFACE...A STATIONARY COLD
FRONT HAS BEEN WAVERING ALONG THE I-20 CORRIDOR. NORTH OF THE
FRONT A COOL DENSE AIRMASS IS IN PLACE. THIS AREA NORTH OF THE
FRONT HAS BEEN WHERE SLIGHTLY ELEVATED CONVECTION HAS PERSISTED
THROUGH THE EARLY MORNING HOURS. A MID LEVEL SHORTWAVE HAS
PROVIDED THE INSTABILITY NECESSARY TO MAINTAIN MUCH OF THIS
ACTIVITY...WITH AVAILABLE MOISTURE STREAMING IN FROM 925-850 MB IN
AN ISENTROPIC UPGLIDE SETUP. THESE STORMS HAVE PROVIDED FLASH
FLOOD CONDITIONS ACROSS HOWARD COUNTY AND RED RIVER COUNTIES AS
WELL AS NICKEL SIZE HAIL ACROSS MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA.

UNFORTUNATELY...THIS SETUP WILL CONTINUE THROUGH MONDAY...MAINLY
NORTH OF I-20. AS INDIVIDUAL MID LEVEL IMPULSES SLIDE ACROSS THE
REGION...STORMS PRODUCING HEAVY RAINS AND DAMAGING WINDS WILL BE POSSIBLE.
HENCE...THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH 12Z MONDAY
MORNING. AT THIS TIME...SPC HAS MUCH OF THE REGION IN A SLIGHT
RISK FOR SEVERE WEATHER THROUGH DAY TWO.

LOOKS LIKE THE LAST IMPULSE MAY BE THE STRONGEST. THIS IS EXPECTED
TO MOVE ACROSS THE TARGET AREA DURING THE DAY ON MONDAY. FOLLOWING
THIS EVENT THE UPPER LEVEL PATTERN SHIFTS TO A SW TO NE FLOW WITH
DRIER AIR FORECAST TO INFILTRATE THE REGION. SHOULD SEE A GRADUAL
CLEARING AND DRYING TREND THROUGH THE END OF THE WEEK WITH ANOTHER
FRONT EXPECTED TOWARD THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
FRONT APPEARS TO BE JUST SOUTH OF THE INTERSTATE 20 CORRIDOR OF NE
TX AND N LA ATTM. MOSTLY MVFR CEILINGS THROUGH THE EARLY MORNING
HOURS WITH AN OCCASIONAL IFR CEILING SHOULD GIVE WAY TO LOW VFR
CEILING LATER IN THE DAY EXCEPT WHERE SHOWERS AND THUNDERSTORMS
OCCUR. WILL KEEP TSRA MENTION IN ACROSS TXK/ELD TERMINALS THIS
MORNING WITH CONVECTION CLOSER TO THE I-20 CORRIDOR DEPENDENT ON
DAYTIME HEATING. WILL MENTION VCTS NEARER THE I-20 CORRIDOR THROUGH
THE AFTERNOON HOURS. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  65  78  64  83 /  40  30  50  20  20
MLU  83  65  76  63  81 /  40  40  50  30  30
DEQ  71  60  66  59  78 /  70  70  70  30  40
TXK  76  59  69  60  80 /  50  60  70  30  30
ELD  79  59  69  61  78 /  50  50  70  40  40
TYR  82  65  78  64  85 /  40  20  40  20  10
GGG  83  64  79  63  85 /  40  20  40  20  10
LFK  87  68  85  69  87 /  50  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

05/13
Hazardous weather outlook, May 10, 5:45 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CDT SUN MAY 10 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-101830-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
545 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND TONIGHT
NORTH OF INTERSTATE 20. HEAVY RAIN ALONG WITH FLASH FLOODING MAY BE
A MORE SIGNIFICANT THREAT CONSIDERING THAT PREVIOUS RAINS HAVE
SATURATED THE GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

CONDITIONS WILL REMAIN FAVORABLE FOR FLASH FLOODING ALONG WITH
SEVERE THUNDERSTORMS THROUGH EARLY MONDAY EVENING. THE STRONGEST
ACTIVITY IS LIKELY TO MOVE ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHERN ARKANSAS DURING
THE DAY ON MONDAY. AS THE WEEK PROGRESSES...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY WITH
AN OVERALL DRYING TREND EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-101830-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
545 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP TODAY ALONG A
STALLED COLD FRONT ACROSS THE REGION. THIS ACTIVITY WILL LIKELY
DISSIPATE AFTER SUNSET. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE EARLY PART OF THE WEEK. THERE IS A SLIGHT CHANCE THAT SOME
OF THESE STORMS MAY BECOME SEVERE ON MONDAY. DAMAGING WINDS AND
HAIL WILL BE THE MAIN THREAT. OTHERWISE...STORMS WILL DECREASE IN
COVERAGE AND INTENSITY AS THE WEEK PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Local storm report, May 10, 3:05 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      5 S DIERKS              34.05N 94.02W
05/10/2009                   HOWARD             AR   LAW ENFORCEMENT

            HIGH WATER REPORTED ACROSS HWY 278 BETWEEN DIERKS AND
            NASHVILLE.

0300 AM     FLASH FLOOD      W DIERKS                34.12N 94.02W
05/10/2009                   HOWARD             AR   LAW ENFORCEMENT

            HIGH WATER REPORTED WEST OF DIERKS ON HWY 70.

&&

MBERRY
Special weather statement, May 10, 3:30 AM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT SUN MAY 10 2009

ARZ059-TXZ097-100930-
BOWIE-LITTLE RIVER-
330 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 430 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ASHDOWN AND RICHMOND...

AT 329 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DE KALB...OR 9 MILES
NORTHWEST OF NEW BOSTON...MOVING EAST AT 25 MPH. THIS STORM WILL TRACK
EAST ALONG THE RED RIVER BORDERING NORTHERN BOWIE AND SOUTHERN LITTLE
RIVER COUNTIES DURING THE NEXT HOUR.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15
Special weather statement, May 10, 4:45 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
445 AM CDT SUN MAY 10 2009

ARZ059-060-101030-
HEMPSTEAD-LITTLE RIVER-
445 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 530 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     FULTON AND OGDEN...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OGDEN...OR 7 MILES SOUTH OF ASHDOWN...MOVING
EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15
Special weather statement, May 10, 5:12 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SUN MAY 10 2009

ARZ050-059-OKZ077-TXZ096-097-101100-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
512 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     RED RIVER AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARKINDA...DE QUEEN...FOREMAN...HORATIO...WINTHROP...BROKEN BOW
     AND IDABEL...

AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF ARKINDA...OR 15 MILES WEST OF
FOREMAN...MOVING EAST AT 30 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

05
Special weather statement, May 10, 6:12 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 AM CDT SUN MAY 10 2009

ARZ061-071-072-101200-
COLUMBIA-LAFAYETTE-NEVADA-
612 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 700 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA...COLUMBIA AND LAFAYETTE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLUFF CITY...ROSSTON AND WILLISVILLE...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BODCAW...OR 11 MILES NORTHWEST OF WALDO.
THIS STORM WAS MOVING EAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, May 10, 6:20 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT SUN MAY 10 2009

ARZ050-051-059-060-070-TXZ097-101215-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
620 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...OGDEN...RICHMOND...SARATOGA...
     TOLLETTE AND WILTON...

AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR NEAR ASHDOWN...MOVING EAST AT
30 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:16 PM CDTFlash Flood WarningSHVBowie3 hr
May 9, 10:21 PM CDTSevere Thunderstorm WarningSHVBowie24 min
May 9, 10:41 PM CDTSevere Thunderstorm WarningSHVBowie64 min
May 10, 1:05 AM CDTSevere Thunderstorm WarningSHVRed River55 min
May 10, 1:50 AM CDTSevere Thunderstorm WarningSHVRed River55 min
May 10, 2:05 AM CDTFlash Flood WarningSHVRed River12 hr
May 10, 10:00 AM CDTRiver Flood WarningSHVBowie, Red River6 days
May 10, 12:58 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier32 min
May 10, 2:36 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard54 min
May 10, 3:21 AM CDTSevere Thunderstorm WarningSHVNevada54 min
May 10, 4:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River63 min
May 10, 5:38 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada52 min
May 10, 7:26 AM CDTFlash Flood WarningSHVNevada7 hr
May 10, 9:58 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier6 days
May 10, 2:17 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier4 hr
May 10, 4:03 PM CDTFlash Flood WarningSHVNevada57 min

Nearby

Flash Flood Warnings in Texas, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.